Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 5, NWS Amarillo, TX

February 19, 20264 counties in Texas

NWS Amarillo, TX issued this wind advisory at Feb 19, 2026, 11:28 PM CST for 4 counties in Texas. It took effect at Feb 20, 2026, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 11:28 PM CST (05:28 UTC)
In effect from
Feb 20, 2026, 12:00 PM CST
Expired
Feb 20, 2026, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3604 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS74 KAMA 200528
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1128 PM CST Thu Feb 19 2026

TXZ001-006-011-016-201330-
/O.NEW.KAMA.WI.Y.0005.260220T1800Z-260221T0000Z/
Dallam-Hartley-Oldham-Deaf Smith-
Including the cities of Hartley, Bootleg, Conlen, Vega,
Wildorado, Dalhart, Ware, Hereford, Channing, Romero, Boys Ranch,
and Dawn
1128 PM CST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Dallam, Deaf Smith, Hartley, and Oldham Counties.

* WHEN...From noon to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Muscha
2 follow-up statements
707 
WWUS74 KAMA 201223
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
623 AM CST Fri Feb 20 2026

TXZ001-006-011-016-202100-
/O.CON.KAMA.WI.Y.0005.260220T1800Z-260221T0000Z/
Dallam-Hartley-Oldham-Deaf Smith-
Including the cities of Vega, Dalhart, Conlen, Romero, Bootleg,
Ware, Hereford, Dawn, Wildorado, Channing, Boys Ranch, and
Hartley
623 AM CST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Dallam, Deaf Smith, Hartley, and Oldham Counties.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DGW
899 
WWUS74 KAMA 201952
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
152 PM CST Fri Feb 20 2026

TXZ001-006-011-016-210000-
/O.CON.KAMA.WI.Y.0005.000000T0000Z-260221T0000Z/
Dallam-Hartley-Oldham-Deaf Smith-
Including the cities of Conlen, Romero, Bootleg, Vega, Boys
Ranch, Dalhart, Channing, Hereford, Dawn, Wildorado, Ware, and
Hartley
152 PM CST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Dallam, Deaf Smith, Hartley, and Oldham Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 5:34 PM CST, 5 hours 54 minutes earlier. Its key messages:

  • Issued at 1229 PM CST Thu Feb 19 2026
  • Elevated to critical fire weather conditions are expected this afternoon and then again tomorrow, mainly for the central and western Panhandles.
  • After a brief break from fire weather conditions over the weekend, said conditions are likely to return into early next week.
Area forecast discussion, Feb 19, 5:34 PM CST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
534 PM CST Thu Feb 19 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1229 PM CST Thu Feb 19 2026

- Elevated to critical fire weather conditions are expected this
  afternoon and then again tomorrow, mainly for the central and
  western Panhandles.

- After a brief break from fire weather conditions over the
  weekend, said conditions are likely to return into early next
  week.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 1229 PM CST Thu Feb 19 2026

Temperatures this afternoon are much cooler than the past 24-48
hours, with current 19Z observations showing widespread upper 40s
through mid 50s across the Panhandles. With low RH values, will
still have to watch for fire weather conditions this afternoon.

Fire weather conditions expected to continue for the central and
western Panhandles on Friday. Southerly winds veering to westerly
that will pick up as a mid level perturbation moves over the
Panhandles within a well established 150+ kt H250 jet streak
moves over the region. This will favor large scale subsidence
aloft and coupled with steep sfc-H500 height gradient, the
potential for some strong winds (10-15% chance of wind gusts
greater than 50 mph) during the day tomorrow, along with low RH
values will result in critical fire weather conditions, especially
for the central and western combined Panhandles. High
temperatures tomorrow will range from the mid to upper 50s in the
northern combined Panhandles to lower to mid 60s for the southern
TX Panhandle.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1229 PM CST Thu Feb 19 2026

Thankfully, winds should diminish quite a bit of the coming
weekend with winds topping out 10-15 mph by Sunday for the
western Panhandles, but should be not too much higher than that.
An H500 ridge will begin to build into the southern High Plains to
continue to bring dry conditions. Although winds should not be as
strong as what we have seen the past few days, low RH values will
continue into next week. This could result in RH driven fire
weather conditions starting the next work week. High temperatures
will be near average over the weekend to well above average for
mid to late February as we go into the next work week.

&&

.AVIATION...
(00Z TAFS)
Issued at 531 PM CST Thu Feb 19 2026

VFR conditions are forecast with this TAF cycle. A weak cold front
is moving across the area and will switch winds to out of the
northeast to east for most of the night. Winds will continue to
rotate clockwise over the next 24 hours and will eventually be out
of the south to west. Winds starting by late morning will be in
the 20-30 kt range with gusts potentially upwards of 40 to 45 kts.
Scattered mid to high level clouds will move in over the sites
during this TAF issuance.

Muscha

&&

.FIRE WEATHER...
Issued at 1229 PM CST Thu Feb 19 2026

Critical fire weather conditions will be possible for the day
tomorrow. A Red Flag Warning has been issued for the central and
western combined Panhandles for tomorrow. ERC percentile values
will range from the 50th percentile in the NW Panhandles to near
80th percentile in the central Texas Panhandle. 20 ft winds will
mainly be out of the west at 20-25 mph with higher gusts at times
along with min RH values tomorrow afternoon dropping as low as 10
percent. Max RFTI for tomorrow will reach 5-6.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CST this evening for TXZ001>020-317.

     Red Flag Warning from noon to 7 PM CST Friday for TXZ001>003-
     006>008-011>013-016>018-317.

OK...Red Flag Warning until 7 PM CST this evening for OKZ001>003.

     Red Flag Warning from noon to 7 PM CST Friday for OKZ001-002.

&&

SHORT TERM...29
LONG TERM....29
AVIATION...05
Hazardous weather outlook, Feb 19, 2:32 PM CST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
232 PM CST Thu Feb 19 2026

OKZ001>003-TXZ001>020-317-200845-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
232 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Critical fire weather conditions are expected late this afternoon through
this evening across the combined Texas and Oklahoma Panhandles
due to strong winds and dry conditions. A Red Flag Warning is in
effect due to the expected fire weather conditions.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Critical fire weather conditions are expected across the western
and central Texas and Oklahoma Panhandles on Friday. A Red Flag
Warning is in effect on Friday due to the expected fire weather
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.